Alert archive / South Dakota / Wind Advisories in 2023
Wind Advisory 8, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Apr 15, 2023, 2:58 PM CDT for 10 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Apr 16, 2023, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2023, 2:58 PM CDT (19:58 UTC)
- In effect from
- Apr 16, 2023, 10:00 AM CDT
- Expired
- Apr 16, 2023, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
120 WWUS73 KABR 151958 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 258 PM CDT Sat Apr 15 2023 MNZ039-046-SDZ007-008-011-019>023-161000- /O.NEW.KABR.WI.Y.0008.230416T1500Z-230417T0000Z/ Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant- Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Britton, Sisseton, Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake 258 PM CDT Sat Apr 15 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In Minnesota, Traverse and Big Stone Counties. In South Dakota, Marshall, Roberts, Day, Clark, Codington, Grant, Hamlin and Deuel Counties. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
350 WWUS73 KABR 160256 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 956 PM CDT Sat Apr 15 2023 MNZ039-046-SDZ007-008-011-019>023-161100- /O.CON.KABR.WI.Y.0008.230416T1500Z-230417T0000Z/ Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant- Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Britton, Sisseton, Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake 956 PM CDT Sat Apr 15 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In Minnesota, Traverse and Big Stone Counties. In South Dakota, Marshall, Roberts, Day, Clark, Codington, Grant, Hamlin and Deuel Counties. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dorn
640 WWUS73 KABR 161022 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 522 AM CDT Sun Apr 16 2023 MNZ039-046-SDZ007-008-011-019>023-161830- /O.CON.KABR.WI.Y.0008.230416T1500Z-230417T0000Z/ Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant- Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Britton, Sisseton, Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake 522 AM CDT Sun Apr 16 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...In Minnesota, Traverse and Big Stone Counties. In South Dakota, Marshall, Roberts, Day, Clark, Codington, Grant, Hamlin and Deuel Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TMT
568 WWUS73 KABR 161732 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1232 PM CDT Sun Apr 16 2023 MNZ039-046-SDZ007-008-011-019>023-170000- /O.CON.KABR.WI.Y.0008.000000T0000Z-230417T0000Z/ Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant- Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Britton, Sisseton, Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake 1232 PM CDT Sun Apr 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...In Minnesota, Traverse and Big Stone Counties. In South Dakota, Marshall, Roberts, Day, Clark, Codington, Grant, Hamlin and Deuel Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
469 WWUS73 KABR 161812 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 112 PM CDT Sun Apr 16 2023 SDZ006-018-170000- /O.EXA.KABR.WI.Y.0008.000000T0000Z-230417T0000Z/ Brown-Spink- Including the cities of Aberdeen and Redfield 112 PM CDT Sun Apr 16 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Brown and Spink Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-SDZ007-008-011-019>023-170000- /O.CON.KABR.WI.Y.0008.000000T0000Z-230417T0000Z/ Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant- Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Britton, Sisseton, Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake 112 PM CDT Sun Apr 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...In Minnesota, Traverse and Big Stone Counties. In South Dakota, Marshall, Roberts, Day, Clark, Codington, Grant, Hamlin and Deuel Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
493 WWUS73 KABR 162358 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 658 PM CDT Sun Apr 16 2023 MNZ039-046-SDZ006>008-011-018>023-170100- /O.EXP.KABR.WI.Y.0008.000000T0000Z-230417T0000Z/ Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark- Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, Aberdeen, Britton, Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 658 PM CDT Sun Apr 16 2023 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds will continue to diminish this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:54 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 15, 2:54 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
254 PM CDT Sat Apr 15 2023
.DISCUSSION...
Issued at 254 PM CDT Sat Apr 15 2023
The slowly progressive and somewhat amplified upper pattern looks to
continue across the CONUS well into the forecast. For tonight the
upper system currently moving eastward across the Central/Southern
Plains will continue to pump some energy/moisture north across the
eastern CWA, supporting isold light showers into the evening hours
before they dissipate. For Sunday clearing from west to east is
expected, with most of the CWA seeing sun by afternoon. Some
"cooler" air lingers in the east per H850/H925 progs so didn't stray
too far from the model blend. The main issue on Sunday will be
winds. Model soundings suggest gusts to 40-45 mph by afternoon.
Again, NBM looks a bit too strong when compared with sounding mix
down tools, so tempered it by mixing in some lower CONShort. Lastly,
overall after this evening it appears dry through Tuesday over the
forecast area as ridging aloft becomes the dominant weather feature.
The mid to latter part of next week is where the forecast becomes
most interesting. All the favored models eventually push energy
across the region Tuesday night/Wednesday with a good chance of rain
or maybe even some snow. After that initial burst of energy the
models develop an upper trof over the Northern Plains/upper
Mississippi valley, but details are sketchy with only middling
agreement on the upper trof/low evolution. The ECMWF has swung back
around to the strongest/slowest upper solution and does have some
support from the ICON model. The other models are less aggressive
and more strung out with their upper solutions. So, needless to say,
forecast confidence on pcpn details is low for Thu-Sat time frame.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1236 PM CDT Sat Apr 15 2023
Terminals KABR,KATY,KPIR,KMBG
MVFR cigs will gradually lift to VFR through the afternoon and
evening hours, except for around KATY where they'll likely remain
MVFR well into the night. Scattered showers are possible over
eastern SD.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Wind Advisory from 10 AM to 7 PM CDT Sunday for SDZ007-008-011-
019>023.
MN...Wind Advisory from 10 AM to 7 PM CDT Sunday for MNZ039-046.
&&
DISCUSSION...TDK
AVIATION...TDKHazardous weather outlook, Apr 15, 3:13 AM CDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 313 AM CDT Sat Apr 15 2023 SDZ003-015-033>035-045-048-051-160815- Corson-Dewey-Stanley-Sully-Hughes-Jones-Lyman-Buffalo- 313 AM CDT Sat Apr 15 2023 /213 AM MDT Sat Apr 15 2023/ This Hazardous Weather Outlook is for central South Dakota and north central South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-SDZ004>011-016>023-036-037-160815- Traverse-Big Stone-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin- Deuel-Hyde-Hand- 313 AM CDT Sat Apr 15 2023 This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. River and overland flooding from snowmelt will continue to remain an issue through the next few days. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 12:56 AM CDT | River Flood Warning | ABR | Brown, Spink | 65 hr |
| Apr 15, 10:30 AM CDT | River Flood Warning | ABR | Brown, Spink | 146 days |
Nearby
Wind Advisories in South Dakota, 2023Wind Advisories in Minnesota, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.